January 24, 2018
Dr. Mitchell Garber, formerly an aeromedical physician with the National Transportation Safety Board, reviewed the District 6 Medical Examiners office's report on Halladay's death, which noted the level of amphetamines in his blood was 1,800 ng/ml. A level of 500 ng/ml can cause death, and Garber said the number "shocks" him.
“Assuming the toxicology report is accurate, the level of amphetamine in his blood is consistent with either an overdose or amphetamine addiction," Dr. Garber said. “He's exhibiting wild behaviors that could be the result of amphetamines in his system."
Halladay was the only person on board his small aircraft when it crashed off Florida's gulf coast on Nov. 7. Witnesses said the plane was flying erratically before it eventually nose-dived into the water.
It was recently revealed by multiple media reports that Halladay's autopsy report showed, in addition to the amphetamines, signs of morphine, a sleeping medication, an antidepressant and a blood alcohol level of .01.
As Forbes notes, the official cause of death listed in the autopsy is blunt trauma with drowning, with no mention of drug overdose contributing.